Alert archive / Nebraska / Freeze Warnings in 2020
Freeze Warning 2, NWS North Platte, NE
NWS North Platte, NE issued this freeze warning at May 10, 2020, 1:50 PM CDT for 4 counties in Nebraska. It took effect at May 11, 2020, 2:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 10, 2020, 1:50 PM CDT (18:50 UTC)
- In effect from
- May 11, 2020, 2:00 AM CDT
- Expired
- May 11, 2020, 8:49 AM CDT
- In force
- 7 hr
- Issued by
- NWS North Platte, NE
Counties Boyd County, NE, Garfield County, NE, Holt County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 154 km from the middle of the area, began a volume at 18:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 6.8 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1031 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- -122 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
410 WWUS73 KLBF 101850 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 150 PM CDT Sun May 10 2020 .Freezing temperatures are likely tonight across Boyd, Holt, Garfield and Wheeler counties. Temperatures will reach around 30 degrees overnight. NEZ007-010-028-029-110300- /O.NEW.KLBF.FZ.W.0002.200511T0700Z-200511T1400Z/ Boyd-Holt-Garfield-Wheeler- Including the cities of Spencer, Butte, Lynch, Oneill, Atkinson, Burwell, Bartlett, and Ericson 150 PM CDT Sun May 10 2020 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM CDT MONDAY... * WHAT...Sub-freezing temperatures as low as 29 expected. * WHERE...Boyd, Holt, Garfield and Wheeler Counties. * WHEN...From 2 AM to 9 AM CDT Monday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped or allowed to drip slowly. $$ CLB
2 follow-up statements
418 WWUS73 KLBF 110858 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 358 AM CDT Mon May 11 2020 NEZ007-010-028-029-111400- /O.CON.KLBF.FZ.W.0002.000000T0000Z-200511T1400Z/ Boyd-Holt-Garfield-Wheeler- Including the cities of Spencer, Butte, Lynch, Oneill, Atkinson, Burwell, Bartlett, and Ericson 358 AM CDT Mon May 11 2020 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WHAT...Sub-freezing temperatures as low as 31. * WHERE...Wheeler, Boyd, Holt and Garfield Counties. * WHEN...Until 9 AM CDT this morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
134 WWUS73 KLBF 111349 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 849 AM CDT Mon May 11 2020 NEZ007-010-028-029-111500- /O.CAN.KLBF.FZ.W.0002.000000T0000Z-200511T1400Z/ Boyd-Holt-Garfield-Wheeler- Including the cities of Spencer, Butte, Lynch, Oneill, Atkinson, Burwell, Bartlett, and Ericson 849 AM CDT Mon May 11 2020 ...FREEZE WARNING IS CANCELLED... Temperatures have warmed above freezing this morning, and will continue a slow rise the rest of the morning. Thus the freeze warning has been cancelled. $$ Roberg
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this freeze warning went out at May 10, 12:50 PM CDT, 1 hour earlier.
Area forecast discussion, May 10, 12:50 PM CDT, 1 hour before
Area Forecast Discussion National Weather Service North Platte NE 1250 PM CDT Sun May 10 2020 .UPDATE... Issued at 914 AM CDT Sun May 10 2020 All frost and freeze headlines were allowed to expire at 9 AM CT as temperatures have risen to above 32 degrees. A thin band of very light precipitation continues to drift into north central Cherry county this morning and highway cameras at Nenzel are currently showing light snow. Have updated the forecast to include a mention of snow for the next couple of hours in western Cherry county. With warm ground temperatures, little to no snow accumulation is expected over north central Cherry county. This area of precipitation is expected to break up over the next 1 to 3 hours per the latest HRRR soln, so will end the threat for precipitation by noontime in western Cherry county. && .SHORT TERM...(Today through Monday Night) Issued at 342 AM CDT Sun May 10 2020 Quiet near-term conditions are expected across the region as high pressure builds south out of Canada. Dry but colder temperatures will blanket the forecast area. Clear skies and light winds will allow for widespread frost to develop across the area early this morning. Frost will gradually decrease after sunrise and temperatures begin to warm above freezing. Cold air advection during the day today with 850mb temperatures ranging from -3 degree C in the north to 6 degree C across southwest Nebraska will result in surface temperatures to be in the 50s across the region. A few isolated locations in southwest Nebraska may see a high in the low 60s, but this will be few and far between. In addition to cooler temperatures, gusty southeast winds up to 20 to 30 mph as well as increasing clouds, are expected during the afternoon in advance of the next system. Active weather returns Sunday night lasting through early next week. Very cold air moving into the region Monday will result in the chance of some wet snowflakes to fall early Monday morning. Any accumulations will be only a tenth or two confined to mainly grassy areas. Snow will be short lived as temperatures rise throughout the day Monday and precipitation changes back to all rain for the rest of Monday and into Monday night. A few isolated locations across northern Nebraska may see some wet snowflakes once again Monday night, but confidence remains low and accumulations are not expected. .LONG TERM...(Tuesday through Saturday) Issued at 342 AM CDT Sun May 10 2020 Active weather continues through mid-week as a series of disturbances impacts the area. Isolated thunderstorm chances return once again on Wednesday lasting through the end of the week. Confidence is low in severe potential for these end of week storms. For temperatures, the extended period will remain chilly as cold air advection continues to impact the area on Tuesday. High temperatures in the upper 40s to low 50s should be expected. A warmer airmass moves into the region starting on Wednesday allowing temperatures to return to the upper 60s to low 70s through the end of the week. Overnight low temperatures will start in the low 40s on Tuesday night and gradually rise back into the mid 40s to low 50s by Friday night. Frost potential will diminish as the week progresses and warmer air moves into north central Nebraska. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1250 PM CDT Sun May 10 2020 VFR conditions are expected across western and north central Nebraska till tomorrow morning. Ceilings and visibility could drop into MVFR at both locations tomorrow morning as areas of light snow move across the region. Northwesterly winds will increase this afternoon with gust up to 20 kts possible before waning by 11/01z. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...Buttler SHORT TERM...Kulik LONG TERM...Kulik AVIATION...Boatwright
Hazardous weather outlook, May 10, 10:03 AM CDT, 3 hours 47 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 1003 AM CDT Sun May 10 2020 NEZ004>010-022>029-035>038-056>059-069>071-094-111515- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 1003 AM CDT Sun May 10 2020 /903 AM MDT Sun May 10 2020/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TODAY AND TONIGHT. Another night of cold temperatures is expected late tonight across western and north central Nebraska. There is a chance for snow overnight for most of western and north central Nebraska. In the northeast, where the threat for snow will be minimal at best, sub freezing temperatures will be possible tonight leading to areas of frost. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Additional sub-freezing temperatures are likely Monday morning for portions of the area. Light snow is also possible late Sunday into early Monday, however, little to no snow accumulation is expected. Thunderstorm chances Wednesday through Saturday. At this time, the risk for severe weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
Nearby
Freeze Warnings in Nebraska, 2020Every freeze warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.